# SDR 5APR577Y74

- Difficulty date: July 14, 2011
- Submitted: July 19, 2011
- Operation: General aviation
- Filed by: Atlas Aircraft Center Inc, repair station 5APR577Y
- Aircraft: N699AF
- Make and model: Pilats PC1247
- Aircraft serial: 699
- Aircraft time: 4,082 hours, 4,021 cycles
- Engine: Pwa PT6A67B
- Engine time: 4,082 hours, 4,021 cycles
- Propeller: Hartzl HCE4A3D
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: G

## Discrepancy

AFTER DEPARTING, THE PILOT’S EADI WENT OUT AND THE AUTO PILOT DICONNECTED. THERE WAS A SMELL OF ELECTRICAL SMOKE EMANATING FROM THE AUTO PILOT CONTROLLER AREA. O2 MASKS WERE DONNED AND DEPARTURE WAS NOTIFIED THAT THEY WERE RETURNING WITH SMOKE IN THE COCKPIT. 30-40 SEC LATER THE EADI AND THE A/P CAME BACK ON.  THE ACFT LANDED SAFELY.  THE CAUSE OF THE ELECTRICAL SMELL IS STILL BEING INVESTIGATED.    THE EADI WAS R & R WITH A SERVICEABLE UNIT IAW PMM 12-A-34-26-03-00A-920A-A.  AUTO PILOT CONTROLLER INSPECTED AND DETERMINED NOT TO BE THE SOURCE OF ELECTRICAL SMOKE ODOR.  PERFORMED OPS CHECK OF AUTO PILOT SYS IAW 12-A-22-10-00-00A-903A-A.  ALL CHECK SATISFACTORY.
